Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 207, NWS Pueblo, CO

August 7, 2007Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 7, 2007, 5:43 PM MDT for Crowley County, Otero County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2007, 5:43 PM MDT (23:43 UTC)
Expired
Aug 7, 2007, 6:19 PM MDT
In force
36 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 63 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1725 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 072343
SVRPUB
COC025-089-080045-
/O.NEW.KPUB.SV.W.0207.070807T2343Z-070808T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
543 PM MDT TUE AUG 7 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CROWLEY COUNTY IN SOUTHEAST COLORADO...
  OTERO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITY OF LA JUNTA...

* UNTIL 645 PM MDT...

* AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
  60 MPH.  THESE STORMS WERE CENTERED ALONG A LINE EXTENDING FROM 11
  MILES SOUTH OF FOWLER TO 7 MILES EAST OF TIMPAS...AND WAS MOVING
  TOWARD THE NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLER.
  MANZANOLA.
  ROCKY FORD.
  OLNEY SPRINGS.
  SWINK.
  LA JUNTA.
  CROWLEY.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3789 10406 3768 10366 3809 10339 3828 10402

$$

METZE
3 follow-up statements
000 
WWUS55 KPUB 072358
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT TUE AUG 7 2007

COC025-089-080045-
/O.CON.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/
OTERO CO-CROWLEY CO-
557 PM MDT TUE AUG 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTHWESTERN CROWLEY AND OTERO COUNTIES...

AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS CENTERED 7 MILES NORTH OF TIMPAS...OR 13 
MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 15 
MPH.

LOCATIONS IMPACTED INCLUDE...
  FOWLER.
  LA JUNTA.
  SWINK.
  ROCKY FORD.
  MANZANOLA.
  OLNEY SPRINGS.
  CROWLEY.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3789 10406 3768 10366 3809 10339 3828 10402

$$

METZE
000 
WWUS55 KPUB 080009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT TUE AUG 7 2007

COC025-089-080045-
/O.CON.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/
OTERO CO-CROWLEY CO-
609 PM MDT TUE AUG 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SOUTH CENTRAL CROWLEY AND NORTHERN OTERO COUNTIES...

AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS CENTERED NEAR SWINK...OR 8 MILES WEST OF LA
JUNTA...AND WAS MOVING TOWARD THE NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MANZANOLA.
  ROCKY FORD.
  SWINK.
  LA JUNTA.
  CHERAW.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE
FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE
PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH
DEEPER THAN YOU THINK.

LAT...LON 3796 10394 3783 10350 3809 10339 3824 10385

$$

METZE
000 
WWUS55 KPUB 080019
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
619 PM MDT TUE AUG 7 2007

COC025-089-080029-
/O.CAN.KPUB.SV.W.0207.000000T0000Z-070808T0045Z/
OTERO CO-CROWLEY CO-
619 PM MDT TUE AUG 7 2007

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTH
CENTRAL CROWLEY AND NORTHERN OTERO COUNTIES...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

LAT...LON 3796 10394 3783 10350 3809 10339 3824 10385

$$

METZE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:00 PM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 7, 3:00 PM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 PM MDT TUE AUG 7 2007

.SHORT TERM...
(TODAY AND TONIGHT)

...FLASH FLOOD POTENTIAL TODAY...FLOOD WATCH FOR POSSIBLE FLASH
FLOODING UNTIL MIDNIGHT...
...ALSO POTENTIAL FOR MORE SEVERE WIND GUSTS...MARGINALLY LARGE
HAIL...

WELL DEFINED VORT MAX NOW MOVING THROUGH NM ATTM WILL BE THE MAIN
TRIGGER FOR WIDESPREAD CONVECTION THIS AFTERNOON AND EVENING. AS OF
MID-DAY SE CO IS ALREADY SEEING SCT CONVECTION OVER THE COVERAGE.
ESPECIALLY LATE THIS AFTERNOON AND EVE. CONVECTION SHOULD DIE DOWN
AFTER THE VORT HAS MOVED TO THE N AND E...HOWEVER THIS WILL NOT BE
UNTIL LATER THIS EVE. HAVE BUMPED UP POPS IN THE SHORT
TERM...ESPECIALLY FOR THE EARLY EVE HOURS...TO THE LIKELY CATEGORY
FOR THE HYR TRRN IN THE FLOOD WATCH AREA. UPPER WINDS WILL BE
SLIGHTLY WEAKER TODAY...25-30 KTS...SO WILL HAVE ENHANCED POTENTIAL
FOR HEAVY RAINS. MOISTURE WILL BE SIMILAR TO YESTERDAY...AND ADDED
TRIGGER OF THE UPPER VORT SHOULD RESULT IN EXTENSIVE COG OF STORMS
THIS EVE. FREQUENT LIGHTNING...STRONG OUTFLOW WINDS...AND HAIL UP TO
ONE INCH WILL ALSO BE LIKELY IN ADDITION TO THE HEAVY RAIN THREAT.

WED WILL BE ENTIRELY DIFFERENT STORY AS PRONOUNCED DRYING IN THE
MID-UPP LEVELS MOVES INTO OUR REGION PER WV IMAGERY AND SHORT-TERM
PROGS. MODELS ARE COMPLETELY DRY FRO WED...SO HAVE GONE AHEAD AND
REMOVED THE RESIDUAL LOW POPS FROM THE PLAINS. KEPT VERY LOW/SLIGHT
POPS OVR THE MTS AS MODELS ARE PROBABLY UNDERESTIMATING THE
POTENTIAL OVR THE COMPLEX TERRAIN. WED WILL FORETELL THE START OF
WHAT COULD BE A GOOD STRETCH OF HOT AND DRY WX. ROSE

.LONG TERM...
(WEDNESDAY NIGHT THROUGH TUESDAY)

LONGER TERM METEOROLOGICAL ISSUES ARE TEMPERATURES AND POPS. NOT
MUCH CHANGE FROM PREVIOUS DISCUSSIONS AS LATEST LONGER TERM MODELS
CONTINUE TO INDICATE THAT DEEP MOISTURE DEPARTS CWFA WEDNESDAY...WITH
WARMER AND DRIER CONDITIONS ANTICIPATED THROUGH LATE WEEK.

A MODEST REBOUND IN MOISTURE LEVELS IS STILL PROJECTED TO OCCUR
OVER THE CWFA FROM LATER SATURDAY INTO NEXT TUESDAY...ALTHOUGH NOT
AS HIGH AS LEVELS HAVE BEEN OVER CWFA FOR THE PAST SEVERAL DAYS.
IN ADDITION...A WEAK NORTHERLY SURGE WILL ATTEMPT TO PUSH INTO
CWFA FROM SUNDAY NIGHT INTO NEXT MONDAY.

WILL DEPICT GENERALLY ISOLATED POPS FOR LONG TERM...WITH A SLIGHT
INCREASE OF POPS FROM LATER SATURDAY INTO NEXT TUESDAY.

AS AN UPPER HIGH MOVES FROM EASTERN TEXAS WEDNESDAY EVENING INTO
COLORADO BY THIS WEEKEND AND EARLY NEXT WEEK...EXPECT THAT MAXIMUM
TEMPERATURES WILL RUN WELL ABOVE CLIMATOLOGICAL AVERAGES...WITH
SEVERAL LOCATIONS OVER THE EASTERN PLAINS THREATENING THE 100F
DEGREE MARK FROM THURSDAY INTO EARLY NEXT WEEK. FINALLY...GRADIENT
WINDS SHOULD REMAIN IN THE LOW GRADE CATEGORY THROUGH THE LONG
TERM.

&&

.AVIATION...

THROUGH THIS EVE...NMRS THUNDERSTORMS PRODUCING HEAVY
RAIN...WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND
FREQUENT LIGHTNING.  IFR CIGS/VSBYS IN THUNDERSTORMS. CLEARING AND
DRY FOR TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT FOR COZ058>088.

&&
Hazardous weather outlook, Aug 7, 6:49 AM MDT, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT TUE AUG 7 2007

COZ058>089-093>099-081300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT TUE AUG 7 2007

...FLASH FLOODING AND A FEW SEVERE STORMS POSSIBLE ACROSS PORTIONS
OF SOUTHERN COLORADO THIS AFTERNOON AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL DISTURBANCE WILL TRACK NORTHEAST ACROSS
COLORADO TODAY.  THIS SYSTEM WILL TRIGGER THUNDERSTORMS PRODUCING
HEAVY RAIN AND POSSIBLE FLASH FLOODING DURING THE AFTERNOON AND
EVENING HOURS.  AREAS THAT WILL BE MOST SUSCEPTIBLE TO FLASH
FLOODING TODAY INCLUDE BURN SCARS...STREAMS...URBANIZED AREAS...AND
AREAS THAT RECEIVED HEAVY RAINFALL YESTERDAY.

IN ADDITION TO HEAVY RAIN AND FLASH FLOODING...A FEW STORMS TODAY
COULD BECOME SEVERE...PRODUCING WIND GUSTS TO 60 MPH AND HAIL UP TO
1 INCH IN DIAMETER.  THIS IS MOST LIKELY TO OCCUR EAST OF THE
MOUNTAINS...ON THE SOUTHEAST PLAINS...BETWEEN 2 PM AND 8 PM MDT.

ANOTHER THREAT TODAY WILL BE LIGHTNING.  AS IN RECENT DAYS...STORMS
TODAY ARE EXPECTED TO BE PROLIFIC LIGHTNING PRODUCERS.  FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES ARE EXPECTED DURING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING THROUGH MONDAY...WITH MUCH OF THE CONVECTION FOCUSED OVER
THE HIGHER TERRAIN. STORM ACTIVITY MIGHT INCREASE A BIT IN AREAL
COVERAGE STARTING FRIDAY. THE PRIMARY THREAT FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY
RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS SOUTHEAST AND SOUTH
CENTRAL COLORADO.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 6:01 PM MDTSevere Thunderstorm WarningPUBEl Paso30 min
Aug 6, 6:13 PM MDTSevere Thunderstorm WarningPUBProwers53 min
Aug 6, 7:12 PM MDTSevere Thunderstorm WarningPUBHuerfano52 min
Aug 6, 7:54 PM MDTSevere Thunderstorm WarningPUBKiowa48 min
Aug 7, 5:54 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more14 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.